Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Diagonised with HTN, DYSLIPIDEMIA. Prescribed ramipiril, and atonolol. Developed cough, taking losarton and ecosprin. No relief

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
1. My mother is 52 years old, In Dec 11 she was diagonised with HTN, DYSLIPIDEMIA & DM -2, She was prescribed Tab Ramipril 5 mg, Tab Natrilix 1.5 mg, Tab Atorvastatin 20 mg, Tab Atonolol 50mg, Tab Metformin 500mg. Blood sugar & BP came under control/limit. But by March 12 she developed coughs. Complaining this Tab Ramipril was replaced with Tab Losarton 50 mg. In later consultation doctor also added Tab Dytide & Tab Ecosprin 75 mg & replaced Tab Metformin with Tab Galvus met ( Metformin + valdaglyptin). SO since Nov 12 she is continuously having undermentioned medicines.Tab Losarton 50 mg BD, Tab Dytide OD, Tab Ecosprin OD, Tab Atorvastatin 10 mg HS, Tab Galvus met BD. But she continued to have dry cough. Sugar & BP remained under control. This 14 Mar 13 she had fasting sugar 70 & PP 120, then on 29 Mar sugar PP 87. Doctor advised to reduce the intake of Galves met i.e only one time now.
2. The problem is she continues to have dry cough, off late she had a vomiting tendency early in the morning & almost every alternate day she vomited in the morning. She got weaker, Hemoglobin level reached 8.2. She underwent ultrasound check for Gallstone & detected with one.On 25 May she underwent operation for Gallstone, a single 4mm stone came out through laproscopy. The kidney & liver operations & sizes were normal.
3. These days she feels weaker. The medicine after the operation has been finished, she continue to having medicine mentioned in para 1 for BP & sugar. After the laproscopy also she has vomiting tendency in the morning & dry cough still haunting her. At time in the morning after awakening she finds puffy eyebrows slightly swollen hand at times lower parts of legs.
4. Pls advice course of action or is ther any side effect of any medicine.
Posted Mon, 1 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Michelle Gibson James 57 minutes later
HI, thanks for using healthcare magic

Metformin can sometimes be associated with gastrointestinal upset. It is possible that this is contributing to her vomiting.
In addition ,since the vomiting is mainly in the morning it is also possible that it may be related to gastroesophageal reflux disease ( GERD) . Symptoms of this condition occur mainly in the morning or on evenings.

GERD can also cause chronic persistent cough either because of gastric contents go from the esophagus to the the airway or because the food in the esophagus stimulate a nerve to cause coughing.

If your mother can be started on medication for reflux it may help. These would include medication such as omeprazole, pantoprazole, lansoprazole, esomeprazole.In addition she should reduce the use of spicy/fried/fatty/acidic foods

There are other causes for chronic cough besides GERD such as upper airway syndrome. This is actually the most common cause and basically means that there is mucus dripping at the back of the throat which causes the cough. 1/5 of persons may actually have this drip and not know.

It is possible that your mother may have a drip and not know. She may also want to start a topical nasal spray which may help.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor